| Model Number |
399.124 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/10/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the tip of the reduction forceps with serrated jaw-large handle-soft ratchet broke off during an open reduction and internal fixation (orif) procedure.A backup device was available.Procedure was successfully completed with a surgical delay of five (5) minutes.Patient outcome is unknown.This report is for a reduction forceps.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history records review was completed for part: 399.124, lot: t145090.Manufacturing location: tuttlingen, release to warehouse date: apr 13, 2017.A review of the device history records was performed for the finished device lot number, and no non-conformance were identified.The subcomponent (moulding blanks) was from salzburg and a review of raw material certificate could not be established during this investigation because the access to the data is currently not possible from tuttlingen.Product investigation was completed.Visual inspection performed at customer quality observed that the tip broke on one of the jaws of the reduction forceps w/serrated jaw-large handle-soft ratchet.The broken fragment was returned.The fracture surface appears homogeneous with no voids or dark spots.The balance of the device is in fair condition.A device failure was identified.A dimensional inspection was not performed due to the post manufacturing damage and the serrated nature of the tip of the jaw.Relevant drawings were reviewed.Review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any sub components, which would contribute to this complaint condition.No root cause could be determined based on the provided information.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.